I am a 55 year old woman who has microvascular disease, fibromyalgia and CFS. My recent blood work indicated a high level of inflammation, a 4.95 on the CRP blood test. Previously, 6 months ago, it was .92. My pain doctor thinks it might be an autoimmune disorder causing this. However, I have read about it in relation to heart disease and I am a little bit worried about that. Should I be worried? I take Verapamil and Digoxin for my heart. Thank you for any answers.
ESR and CRP are the general markers of inflammation and can rise in many conditions like rheumatoid arthritis, other connective tissue diseases, tuberculosis and even in malignancies like multiple myeloma. You will need further tests to determine the cause of rise in CRP. A C-reactive protein test can also be used to evaluate your risk of developing coronary artery disease, a condition in which the arteries of your heart are narrowed. Hence your cardiac status also needs to be checked.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.